Reactions 1680, p97 - 2 Dec 2017 Acute motor and sensory axonal neuropathy, rash and general weakness: case report An elderly man in his 70s [specific age at the time of reaction onset not stated] developed acute motor and sensory axonal neuropathy (AMSAN) during treatment with cobimetinib, dabrafenib and trametinib [routes not stated]. Additionally, he developed rash and general weakness during treatment with dabrafenib and trametinib. The man, who was diagnosed with melanoma on the trunk stage IVb, started receiving treatment with dabrafenib and trametinib in April 2016. Six weeks later, he developed grade 3 general weakness and grade 2 rash. After a short break, his treatment dosages were reduced as dabrafenib to 100mg × 2 and trametinib to 1.5 mg × 1. In June 2016, the dosages were reduced again due to the persistence of these adverse events. The doses were reduced as dabrafenib to 75mg × 2 and trametinib to 1mg × 1. In September 2016, he developed stocking gloves sensory loss accompanied by walking instability. His neurological physical examination revealed 4/5 strength in all the extremities and 1/5 strength in dorsiflexion of the right leg. Weak reflexes in the lower extremities, especially in the patellar reflex, were noted. An electrophoresis revealed high levels of IgGλ. Lumbar puncture revealed white blood cells count of 34 cells/µL and protein level at 78 mg/dL. Electromyography (EMG) demonstrated a severe axonal sensorimotor polyneuropathy with active denervation signs in distal muscles. The findings suggested meningoradiculitis or post-infectious Guillain–Barre syndrome. All these findings were consistent with a diagnosis of AMSAN. The man’s dabrafenib and trametinib treatments were discontinued. He was treated with five cycles of plasmapheresis. In October 2016, after 1.5 months of rehabilitation, a functional improvement was noted. He could walk using a walking stick with difficulties in fine motor movements. No significant change was noted in a neurological physical examination. The therapy was switched to vemurafenib and cobimetinib. Due to the technical limitations, vemurafenib was initiated six weeks prior to cobimetinib initiation. cobimetinib. Following treatment with vemurafenib, he developed eruptions on his scalp and upper extremities, together with suspected keratoacanthomas. In December 2016, he started receiving treatment with cobimetinib. On the first two days of the therapy, he experienced two events of presyncope. Four days following the cobimetinib treatment, he presented to the emergency department due to neurological deterioration, with a symptoms of severe lower extremity weakness and sensory loss in all extremities. He was bedridden and felt dizzy and unstable. his blood tests revealed acute renal failure. During hospitalisation, the renal functions and hyponatraemia normalised. An EMG revealed a severe axonal sensorimotor polyneuropathy with denervation signs in distal muscles. All these findings were consistent with AMSAN relapse. His treatment was discontinued. He received five cycles of plasmapheresis. A mild improvement in his neurological status was noted. Neurological physical examination revealed reduced strength in all extremities. Strength in dorsiflexion of the right foot was measured at 1/5. His lower extremity reflexes were diminished, especially the patellar reflex, stocking gloves sensory loss, with no joint position sense, and diminished vibratory sense distal to the ankles. He was referred again to the rehabilitation and some neurological improvement was noted after a month. Author comment: "The current case indicated a possible link between MEK inhibition and GBS, manifested as a severe AMSAN attack, which has never been reported as an adverse event of MAPK pathway inhibitors." Taha T, et al. Acute motor and sensory axonal neuropathy related to treatment with MEK inhibitors in a patient with advanced melanoma. Melanoma Research 27: 632-634, No. 6, Dec 2017. Available from: URL: http://doi.org/10.1097/ CMR.0000000000000390 - Israel 803285166 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera